Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 82, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 12, 2004, 9:57 PM CDT for Gage County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2004, 9:57 PM CDT (02:57 UTC)
- Expired
- May 12, 2004, 10:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Gage County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 10:00 PM CDT | HAIL 0.75 | 5 N Beatrice, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
361 WUUS53 KOAX 130257 SVROAX NEC067-130330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 958 PM CDT WED MAY 12 2004 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GAGE COUNTY IN SOUTHEAST NEBRASKA THIS INCLUDES THE CITY OF BEATRICE * UNTIL 1030 PM CDT * AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BEATRICE...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... PICKRELL...FILLEY ADAMS...CORTLAND LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4027 9685 4023 9647 4046 9646 4052 9674 $$ DEWALD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:45 PM CDT, 7 hours 12 minutes earlier.
Area forecast discussion, May 12, 2:45 PM CDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT WED MAY 12 2004 .DISCUSSION... COLD FRONT MOVED ACROSS AREA AT A STEADY PACE THIS MORNING AND AT 18Z WAS LOCATED ACROSS THE EXTREME SOUTHEAST CORNER OF NEBRASKA BETWEEN KAFK AND KFNB. SURFACE TEMPERATURES HAVE REMAINED QUITE COOL BEHIND THE FRONT WITH 50S REPORTED AT 18Z. MODELS SIMILAR IN STALLING THE FRONT OUT ACROSS NORTHEAST KANSAS TONIGHT AND DEEPENING SURFACE LOW VICINITY OF SOUTHEAST COLORADO AS UPPER TROF BEGINS TO MOVE INTO THE PLAINS. OVERRUNNING PATTERN DEVELOPS NORTH OF THE FRONT TONIGHT AS 850-700 FLOW BACKS AHEAD OF THE UPPER SYSTEM WITH GOOD MOISTURE ADVECTION INDICATED. HAVE CONTINUED WITH LIKELY POPS ACROSS THE AREA FOR LATE TONIGHT INTO THURSDAY MORNING THEN DECREASING POPS THURSDAY NIGHT AS HIGH BUILDS SOUTH AND UPPER TROF SHIFTS TO THE EAST. TEMPERATURES EXPECTED TO CONTINUE TO BE A CHALLENGE INTO FRIDAY WITH EXTENT OF CLOUD COVER AND AMOUNT OF COOLING INITIAL PROBLEM THIS EVENING BEFORE CLOUDS THICKEN AGAIN LATER TONIGHT. HAVE GENERALLY TRENDED TOWARD A BLEND OF GFS AND ETA TEMPERATURES TONIGHT INTO FRIDAY. TEMPERATURES BY FRIDAY MORNING EXPECTED TO BE COLD ENOUGH FOR SOME POSSIBLE FROST IN THE AREA DEPENDING ON WINDS AND SKY COVER. INTRODUCED SOME SLIGHT POPS FOR PARTS OF THE NORTH FRIDAY NIGHT AND SATURDAY MORNING ASSOCIATED WITH MID LEVEL WARM ADVECTION BUT BEYOND THAT LITTLE CHANGED IN THE EXTENDED PERIOD. THROUGHOUT THE DAY. && WATCHES/WARNINGS/ADVISORIES... .NE...NONE. .IA...NONE. && FOBERT
Hazardous weather outlook, May 12, 8:11 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 811 PM CDT WED MAY 12 2004 IAZ069-079-080-090-091-NEZ051>053-065>068-078-088>093-131100- CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON- SALINE-SARPY-SAUNDERS-SEWARD- 811 PM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS EVENING...BEFORE THEY BECOME MORE NUMEROUS AFTER MIDNIGHT. AN ISOLATED STORM MAY BRIEFLY REACH SEVERE LIMITS THIS EVENING OVER SOUTHEAST NEBRASKA WITH THE MAIN THREAT BEING LARGE HAIL. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AFTERNOON...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND THEN AGAIN FROM SUNDAY NIGHT THROUGH TUESDAY. A CHANCE OF THUNDERSTORMS WILL ALSO EXIST ON WEDNESDAY. IT IS STILL TOO EARLY TO DETERMINE THE POTENTIAL STRENGTH OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER SOUTHEAST NEBRASKA. IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-131100- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA- KNOX-MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 811 PM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WESTERN IOWA. .DAY ONE...TONIGHT AND THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...GENERALLY SOUTH OF A LINE FROM ONAWA IOWA TO DAVID CITY. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND THEN AGAIN FROM SUNDAY NIGHT THROUGH TUESDAY. A CHANCE OF THUNDERSTORMS WILL ALSO EXIST ON WEDNESDAY. IT IS STILL TOO EARLY TO DETERMINE THE POTENTIAL STRENGTH OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR THURSDAY. KING
In the hours before
Local storm report, May 12, 8:24 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
824 PM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL FAIRBURY 40.14N 97.18W
05/12/2004 0.75 INCH JEFFERSON NE EMERGENCY MNGR
&&
DEWALDLocal storm report, May 12, 8:48 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
848 PM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 3 W HALLAM 40.54N 96.84W
05/12/2004 0.75 INCH LANCASTER NE PUBLIC
&&
DEWALDLocal storm report, May 12, 9:04 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
904 PM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 5 S WAVERLY 40.84N 96.53W
05/12/2004 0.75 INCH LANCASTER NE PUBLIC
&&
KINGLocal storm report, May 12, 9:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
955 PM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 8 S FAIRBURY 40.03N 97.18W
05/12/2004 0.75 INCH JEFFERSON NE PUBLIC
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:57 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 48 min |
| May 12, 8:34 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 41 min |
| May 12, 9:23 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 37 min |
| May 12, 10:54 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 36 min |
| May 12, 11:44 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.